Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Jul 15, 2021, 7:13 PM MDT for Hidalgo County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 7:13 PM MDT (01:13 UTC)
- Expired
- Jul 15, 2021, 7:45 PM MDT
- In force
- 32 min
- Issued by
- NWS El Paso, TX
County Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 184 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2984 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WWUS84 KEPZ 160113
SPSEPZ
Special Weather Statement
National Weather Service El Paso TX
713 PM MDT Thu Jul 15 2021
NMZ405-406-160145-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
713 PM MDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HIDALGO COUNTY
UNTIL 745 PM MDT...
At 712 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Antelope Wells, moving west at 10 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Antelope Wells and Playas Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3152 10863 3149 10848 3133 10847 3133 10850
3134 10867
TIME...MOT...LOC 0112Z 094DEG 9KT 3141 10853
$$
BROWNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Jul 15, 6:22 PM MDT, 51 minutes earlier.
Area forecast discussion, Jul 15, 6:22 PM MDT, 51 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 622 PM MDT Thu Jul 15 2021 .AVIATION...00Z TAF CYCLE... Lower VFR conditions through about 06Z...with scattered BKN/OVC060CB 3-5SM TSRA mainly west of the Rio Grande Valley, and isolated BKN/OVC080CB 5SM -TSRA Rio Grande Valley east. Gusty winds to 40KT near storms. Conditions improving after 07Z to SCT/BKN080 BKN250. && Hefner && .PREV DISCUSSION...250 PM MDT Thu Jul 15 2021... .SYNOPSIS... Moisture will increase in the area the next several days. This along with occasional disturbances will allow thunderstorms to develop. The focus will be west of the Rio Grande initially, then spreading area on the weekend. An upper low may drift in from the east next week, which would increase the number of storms even more. Temperatures will be near normal through the weekend, then a little below normal next week. && 01 .DISCUSSION... .SHORT TERM... A plume of moisture is slowly being pulled eastward by a trough of low pressure that has now moved into the central plains states. This has allowed the moisture plume to begin straddling Southern New Mexico and portions of far west Texas today. The additional moisture has begun to interact terrain orographics to initiate scattered thunderstorms over the mountains this afternoon. Further development of showers and thunderstorms is expected the rest of this afternoon and will continue into the evening hours. The main area of concern regarding thunderstorm activity will be the Gila Region and the Southwest New Mexico Bootheel where periods of heavy rainfall may occur with a potential for flash flooding. A flash flood watch is in effect for those areas through midnight tonight. For the rest of southern New Mexico and Far West Texas, isolated to scattered showers are expected until about midnight. These storms will produce a more spotty coverage of rainfall. That being said, some of the storms may produce periods of heavy rainfall with a potential for localized flooding along drainages, arroyos, low water crossings and poorly drained areas. Expect greater coverage of storms in Sierra and Luna Counties as well as the Sacramento Mountains with more isolated coverage for Dona Ana county and far west Texas through this evening. Strong wind gusts up to 50 mph may also occur with these storms. For Friday, abundant moisture will remain over the area with continued chances for scattered lowland and scattered to numerous mountain showers and thunderstorms in the afternoon and evening. && 04 .LONG TERM... The upper high will continue to reform initially over NM, then strengthen as it becomes centered over the Great Basin and central Rockies over the weekend into next week. Moisture is drawn into the Southwest during this process, though the GFS differs from run to run on specifics regarding the center of the moisture plume and timing of disturbances coming around the high. I will say the 12Z GFS has backed off somewhat on precipitable water values over the Borderland most of the period with Arizona under the center of fun. Nevertheless, with this much moisture nearby and the possibility of an upper low drifting over us from the plains next week, I'm tempted to go the broad brush route with emphasis on higher terrain and west of the Rio Grande regarding thunderstorm coverage. Flash flooding will be the greatest threat. There is good news on the temperature side. We will start out at or slightly above normal while under the developing upper high Saturday, but then drop to a few degrees below normal next week as the upper low drifts over. && 01 .FIRE WEATHER... Increased monsoonal moisture over the region, maintained by a moist flow from the Gulf of Mexico, will will be the main feature affecting the weather over the next several days. Scattered to numerous showers and thunderstorms will be possible each day through next week. Thunderstorms over the next couple of days will be more frequent over the Gila Region and Bootheel with more isolated coverage to the east. By Saturday, the coverage will spread out across the area with mountain areas seeing higher rain amounts. Temperatures will generally be on a slight downward trend due to the increased moisture and cloudiness. Minimum Humidity values will gradually increase each day as moisture becomes more abundant. Overnight recoveries will be decent. Vent Rates will vary from fair to good over the area through the week. && 04 && .PRELIMINARY POINT TEMPS/POPS... El Paso 75 94 75 96 / 20 30 30 20 Sierra Blanca 69 90 68 89 / 20 30 20 20 Las Cruces 70 92 70 94 / 20 30 20 20 Alamogordo 70 92 70 93 / 20 40 20 30 Cloudcroft 51 71 53 71 / 30 60 20 60 Truth or Consequences 70 92 71 93 / 30 50 30 40 Silver City 63 84 62 86 / 50 70 40 60 Deming 67 93 68 95 / 40 40 30 30 Lordsburg 68 90 67 91 / 50 60 40 40 West El Paso Metro 74 95 75 97 / 20 30 30 20 Dell City 72 96 71 96 / 20 30 20 20 Fort Hancock 74 97 73 98 / 20 30 30 20 Loma Linda 69 88 69 88 / 20 30 20 20 Fabens 75 96 75 97 / 20 30 20 20 Santa Teresa 72 93 71 94 / 20 30 30 20 White Sands HQ 74 93 73 93 / 20 40 30 30 Jornada Range 66 92 71 93 / 20 40 20 20 Hatch 71 94 71 96 / 30 40 20 30 Columbus 72 92 70 94 / 30 30 30 20 Orogrande 71 93 71 93 / 20 30 20 30 Mayhill 59 80 58 80 / 30 50 20 50 Mescalero 58 81 58 80 / 30 60 20 50 Timberon 57 79 56 79 / 20 50 20 50 Winston 59 85 59 86 / 40 70 30 60 Hillsboro 67 89 66 91 / 30 50 30 40 Spaceport 67 92 69 93 / 20 40 20 30 Lake Roberts 56 85 58 86 / 50 80 40 60 Hurley 64 86 62 88 / 50 60 30 40 Cliff 65 92 60 93 / 50 80 40 60 Mule Creek 60 87 63 87 / 60 80 40 70 Faywood 67 87 65 88 / 40 60 30 40 Animas 67 89 66 91 / 60 60 50 40 Hachita 67 89 66 91 / 50 50 40 30 Antelope Wells 67 89 66 91 / 50 60 50 50 Cloverdale 64 84 63 85 / 60 70 50 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Flash Flood Watch until midnight MDT tonight for NMZ401>406-408. TX...None. && 99/99/99
Hazardous weather outlook, Jul 15, 11:58 AM MDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1158 AM MDT Thu Jul 15 2021 NMZ407-409>417-TXZ418>424-161800- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1158 AM MDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will occur over the region this afternoon and evening. Storms will produce periods of moderate to heavy rainfall, small hail, and wind gusts up to 50 mph. Heavy rainfall may lead to localized flooding along drainages, arroyos, low water crossings and poorly drained low lying areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a chance of showers and thunderstorms each day mainly in the afternoon and evening hours. Storm coverage will be earlier and higher over the mountains. Some of the storms will produce periods of heavy rainfall that has a potential to cause flash flooding along drainages, streams, arroyos, low water crossings and poorly drained low lying areas. Sudden and erratic wind gusts up to 50 mph will also be possible from stronger storms. .SPOTTER INFORMATION STATEMENT... Spotters should report any observed hazardous weather to this office and local law enforcement. NMZ401>406-408-161800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Eastern Black Range Foothills- 1158 AM MDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of southwest New Mexico. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will occur this afternoon and tonight. Periods of heavy rainfall from some of the storms has a potential to produce flash flooding over the Gila Region and the Bootheel. Primarily affected areas will be along drainages, arroyos, low water crossings and poorly drain areas. A Flash flood watch is in effect for the area through midnight tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a chance of showers and thunderstorms each day mainly in the afternoon and evening hours. Storm coverage will be earlier and higher over the mountains. Some of the storms will produce periods of heavy rainfall that has a potential to cause flash flooding along drainages, streams, arroyos, low water crossings and poorly drained low lying areas. Sudden and erratic wind gusts up to 50 mph will also be possible from stronger storms. .SPOTTER INFORMATION STATEMENT... Spotters should report any observed hazardous weather to this office and local law enforcement. Lundeen
In the hours before
Local storm report, Jul 15, 4:43 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
443 PM MDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM NON-TSTM WND GST 9 ENE ROAD FORKS 32.29N 108.87W
07/15/2021 M67 MPH HIDALGO NM MESONET
MESONET STATION NM004 LORDSBURG PLAYA I10
MP12 (NMDOT).
&&
DHSpecial weather statement, Jul 15, 4:43 PM MDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service El Paso TX 443 PM MDT Thu Jul 15 2021 NMZ409-410-152315- Northern Dona Ana County NM-Sierra County Lakes NM- 443 PM MDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIERRA AND NORTHWESTERN DONA ANA COUNTIES UNTIL 515 PM MDT... At 443 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles north of Rincon, moving northwest at 15 mph. Half inch hail and winds in excess of 45 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Sierra and northwestern Dona Ana Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3274 10697 3269 10705 3279 10715 3288 10705 TIME...MOT...LOC 2243Z 147DEG 12KT 3277 10705 BROWN
Special weather statement, Jul 15, 5:32 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
532 PM MDT Thu Jul 15 2021
NMZ405-406-160000-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
532 PM MDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO COUNTY UNTIL
600 PM MDT...
At 531 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Rodeo to 14 miles
northeast of Cloverdale. Movement was north at 10 mph.
Half inch hail and winds in excess of 50 mph with blowing dust will
be possible with these storms.
Locations impacted include...
Rodeo and Camp Garza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3185 10905 3177 10867 3157 10869 3164 10896
3177 10905
TIME...MOT...LOC 2331Z 164DEG 7KT 3169 10891 3166 10880
BROWNLocal storm report, Jul 15, 5:49 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
549 PM MDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM NON-TSTM WND GST 8 ENE ROAD FORKS 32.28N 108.88W
07/15/2021 M62 MPH HIDALGO NM MESONET
MESONET STATION NM003 LORDSBURG PLAYA I10
MP11 (NMDOT).
&&
DHLocal storm report, Jul 15, 6:36 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
636 PM MDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 9 ENE ROAD FORKS 32.29N 108.87W
07/15/2021 M67 MPH HIDALGO NM MESONET
MESONET STATION NM004 LORDSBURG PLAYA I10
MP12 (NMDOT). CORRECTS PREVIOUS LSR FOR EVENT TYPE.
0435 PM TSTM WND GST 8 ENE ROAD FORKS 32.28N 108.88W
07/15/2021 M62 MPH HIDALGO NM MESONET
MESONET STATION NM003 LORDSBURG PLAYA I10
MP11 (NMDOT). CORRECTS PREVIOUS LSR FOR EVENT TYPE.
&&Special weather statement, Jul 15, 7:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
713 PM MDT Thu Jul 15 2021
NMZ405-406-160145-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
713 PM MDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HIDALGO COUNTY
UNTIL 745 PM MDT...
At 712 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Antelope Wells, moving west at 10 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Antelope Wells and Playas Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3152 10863 3149 10848 3133 10847 3133 10850
3134 10867
TIME...MOT...LOC 0112Z 094DEG 9KT 3141 10853
BROWNThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:04 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 3 hr |
| Jul 15, 6:41 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 3 hr |
| Jul 15, 7:19 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Jul 16, 12:46 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 16, 2:14 PM MDT | Special Weather Statement | EPZ | 31 min | |
| Jul 16, 2:52 PM MDT | Special Weather Statement | EPZ | Luna | 23 min |
| Jul 16, 2:55 PM MDT | Special Weather Statement | EPZ | Hidalgo | 35 min |
| Jul 16, 3:07 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Jul 16, 3:51 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 16, 4:17 PM MDT | Special Weather Statement | EPZ | Hidalgo | 28 min |
| Jul 16, 4:25 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 65 min |
| Jul 16, 4:29 PM MDT | Special Weather Statement | EPZ | Grant | 31 min |
| Jul 16, 4:43 PM MDT | Special Weather Statement | EPZ | Hidalgo | 32 min |
| Jul 16, 4:55 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 50 min |
| Jul 16, 5:01 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 16, 5:16 PM MDT | Special Weather Statement | EPZ | Luna | 29 min |
| Jul 16, 5:29 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 16, 5:41 PM MDT | Special Weather Statement | EPZ | Grant | 34 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.